Arkansas, 2004Damaging Wind in Arkansas, April 20, 2004
April 20, 2004 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 20, 8:45 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 20, 8:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
945 PM CDT TUE APR 20 2004
DISC...
A BUSY AFTERNOON/EVENING. LINE SEVERE THUNDER
CURRENTLY FROM DELAWARE / OKMULGEE / SOUTHERN
EDGE OF CREEK COUNTY. AT ZONE RUN TIME...NEAR
10 PM..WILL TERMINATE TORNADO WATCH NORTHWEST
OF THE LINE. MAYES / WAGONER ON THE BUBBLE
AT THIS TIME. SEVERAL MORE HOURS POTENTIAL
SEVERE THUNDER..ARKANSAS /SOUTHEAST OK ZONES.
ATMOSPHERE SLOWLY SETTLES...WHEN UPPER ENERGY
MOVES EAST. REST FORECAST UNCHANGED. MORE
EXCITEMENT WEDNESDAY. GW
PRELIM NUMBERS:
TUL 58 76 59 75 / 50 30 50 30
FSM 62 75 60 76 / 70 30 50 30
MLC 62 77 62 77 / 50 30 50 30
BVO 55 76 57 73 / 50 30 50 30
FYV 61 72 58 70 / 70 30 50 30
BYV 61 73 56 71 / 70 30 50 30
MKO 61 74 58 74 / 50 30 50 30
MIO 57 76 55 72 / 50 30 50 30
F10 61 76 63 77 / 50 30 50 30
HHW 62 79 65 78 / 60 30 50 30
FORECAST ID= 21
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 20, 7:30 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT TUE APR 20 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-210600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
830 PM CDT TUE APR 20 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH UNTIL 1AM FOR MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...
THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO MOVE ACROSS NORTHEAST
OKLAHOMA THROUGH THE REMAINDER OF THE EVENING AND PERSIST INTO
NORTHWEST ARKANSAS INTO THE EARLY NIGHT-TIME HOURS.
CONDITIONS WILL REMAIN FAVORABLE FOR SOME STORMS TO CONTINUE SHOWING
SUPERCELL CHARACTERISTICS.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE TORNADO WATCH AREA SHOULD
REMAIN ACTIVE AND REPORT INFORMATION TO THE NATIONAL WEATHER
SERVICE. SPOTTERS IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS IN CASE THEY
DEVELOP FURTHER SOUTH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE
EXTENDED OUTLOOK PERIOD. CURRENTLY...THE BEST CHANCES OF
SIGNIFICANT SEVERE WEATHER APPEAR TO BE ON THURSDAY AND/OR FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION
In the hours before
Local storm report, Apr 20, 6:43 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 3 SW DEPEW 35.77N 96.54W
04/20/2004 1.75 INCH CREEK OK TRAINED SPOTTER
&&
RDULocal storm report, Apr 20, 8:01 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BALD HILL 35.74N 95.84W
04/20/2004 1.75 INCH OKMULGEE OK BROADCAST MEDIA
&&
RDUSpecial weather statement, Apr 20, 8:07 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT TUE APR 20 2004
ARZ001-OKZ063-210300-
BENTON AR-DELAWARE OK-
907 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE
AT 907 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF GROVE TO 7 MILES WEST OF
LEACH...MOVING EAST AT 25 MPH.
A LARGE PORTION OF BENTON AND DELAWARE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1000 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 9:01 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE APR 20 2004
ARZ001-010-OKZ068-069-210400-
ADAIR OK-BENTON AR-CHEROKEE OK-WASHINGTON AR-
1001 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 1001 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SULPHUR SPRINGS TO 5 MILES
NORTHWEST OF SILOAM SPRINGS TO 5 MILES WEST OF ELDON...MOVING EAST AT
30 MPH.
A LARGE PORTION OF BENTON...WASHINGTON...CHEROKEE AND ADAIR COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1100 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 9:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT TUE APR 20 2004
OKZ068-210400-
CHEROKEE OK-
1014 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1014 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WOODALL...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH...
COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 9:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT TUE APR 20 2004
OKZ070-072-074-210445-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1042 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 1042 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MARBLE CITY TO BOX TO 2 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 35 MPH.
WINDS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER CELLS IN THIS
LINE OF STORMS.Thunderstorm Wind, Washington
- When
- April 20, 10:10 PM CST
- Where
- Washington County, Goshen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -94.000
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 20, 20048 deaths · 7 injured · $5.1 million · F3 · 29 events
- Tornado in Illinois, April 20, 20045 injured · $8.0 million · F2 · 1 event
- Tornadoes and Hail in Indiana, April 20, 20049 injured · $5.8 million · F1 · 9 events
- Tornadoes and Hail in Illinois, April 20, 2004$315,000 · F1 · 10 events
- Tornadoes in Indiana, April 20, 2004$100,000 · F1 · 6 events
- Tornado in Iowa, April 20, 2004$30,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, April 20, 2004$10,000 · F0 · 36 events
- Hail in Illinois, April 20, 2004$30,000 · 2.5 in hail · 1 event
- Hail and Damaging Winds in Oklahoma, April 20, 20041.75 in hail · 11 events
- Lightning Strike in Iowa, April 20, 2004$15,000 · 1 event
- Rip Current in Florida, April 20, 20041 injured · 1 event
- Tornadoes and Hail in Nebraska, April 20, 2004F0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391852.